MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redy3869 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during insertion resistance was met when threading.Then the inserter removed the entire unit and the wire and catheter was sheared.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a sheared catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was two 20ga x 10cm powerglide pro midline catheters.Biological residues were observed throughout the first sample (sample 1).The catheter terminated 8.2cm from the molded joint.The tip appeared irregular.Microscopic inspection of sample 1 confirmed an irregular break profile.The fracture surface was partially granular and partially glossy.A longitudinally aligned score mark was observed on the inside surface of the catheter leading into the glossy region of the fracture.Also received was the placement housing with the safety mechanism engaged.Usage residues were observed throughout the sample.The guidewire was not engaged with the advancer.Microscopic inspection of the guidewire advancer revealed wear marks on the coupler region.Inspection of the guidewire revealed it to be intact.The catheter break features were consistent with shearing the catheter against the needle tip.Such damage can occur if the catheter is drawn against the needle tip or if the needle is re-inserted following catheter advancement.The product ifu states ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ the guidewire was not sheared, as indicated in the event description, but rather had become disengaged from the advancer, likely to attempted advancement against resistance, such as into tissue.It appeared that initial placement was attempted against resistance, and subsequent retraction of the catheter caused it to be sheared against the needle tip.Sample 2 was unremarkable to physical, functional and microscopic analysis.A lot history review (lhr) of redy3869 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PG PRO 20G 10CM BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9979797
Report Number3006260740-2020-01439
Device Sequence Number13972485
Product Code FOZ
UDI-Device Identifier00801741110535
UDI-Public(01)00801741110535
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberN/A
Device Catalogue NumberF120100
Device Lot NumberREDY3869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1